Ask a doctor

Swelling After Botox?

I am a NP and have used botox between my brow w/o any problem (thru a Plastics MD) since it came out. The last time (1yr ago) I developed significant facial swelling after 3 days (which took over a week to resolve). Prior to that reaction I had noticed some increased soreness on the last two treatments.Have I developed a sensitivity to the protein? I really need something between my brow. Could I premedicate with steroid, H2-blocker and antihistamine and try again? Is there a lower protein alternative?

Doctor Answers (2)

Probably a fluke occurrence...maybe hit a blood vessel...but the likelihood of an allergic reaction

+1

is extraordinarily low...in the overwhelming number of cases with a history like yours, the same problem does not recur after retreatment...don't think there's a need to premedicate with steroids or anything else...make sure your doctor uses an extra light touch...a heavy hand is a more likely cause of the pain and swelling than the material itself...I wouldn't worry...but if you would feel more at ease with either xeomin or dysport, go for it...the cosmetic benefits are basically the same...

Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Swelling after Botox

+1

I am not sure what may have caused the swelling you developed after your last Botox treatment.  If you haven't tried it already, you might try switching to Dysport or Xeomin to see if the swelling does not develop with either of those.  

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.